question-icon

What causes blood in urine while on IUD?

default
Posted on Thu, 14 Jan 2016
Question: 45 year old female, IUD in place several years. Over the past few days I have noticed bright red blood when I wipe after urination. No spotting, just bright red blood after urination. Tampon tip had small amount of bright red blood. Mild premenstrual cramps and slight bloating. Concerned because I have have spotted using a panty liner in the past, but no had red blood after urination (or that I have ever noticed). No noticeable blood in urine. No sex since I noticed bleeding.
doctor
Answered by Dr. Purushottam Neurgaonkar (1 hour later)
Brief Answer:
USG,per speculum,antibiotic, tranexamic acid, vaginal tablets

Detailed Answer:
Hi
Dr. Purushottam welcomes you to HCM forum!

Thanks for consulting at HCM . I have carefully gone through your case, and I think I have understood your concern. I will try to address your medical concerns and would suggest you the best
of the available treatment options.

1] please do not panic.

2] if you are sure that blood is coming out of vagina, I will suggest to get USG done to find out any structural problem with uterus and position of IUD.

3] Also clinical per speculum examination is advisable to look for erosion or polyp on cervix. And to check for IUD in place(just because its in for several years doesn't mean that there cannot be any misplacement).

4] I will suggest a course of Doxycycline for a week. Also use hemostatic drugs like Tab TRANEXEMIC Acid 500mg thrice daily for 2 days- preparations can be of help to control spotting ( since these are prescription drugs you need to check into your local physician to get them).

5] If at all you do not have pain or bleeding again, you can resume sexual activity again.

I hope my answer helps you.

If any further queries you are most welcome at any point of time.

Thanks.

Wish you great health.
Dr Purushottam

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Purushottam Neurgaonkar

OBGYN

Practicing since :1992

Answered : 2203 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in urine while on IUD?

Brief Answer: USG,per speculum,antibiotic, tranexamic acid, vaginal tablets Detailed Answer: Hi Dr. Purushottam welcomes you to HCM forum! Thanks for consulting at HCM . I have carefully gone through your case, and I think I have understood your concern. I will try to address your medical concerns and would suggest you the best of the available treatment options. 1] please do not panic. 2] if you are sure that blood is coming out of vagina, I will suggest to get USG done to find out any structural problem with uterus and position of IUD. 3] Also clinical per speculum examination is advisable to look for erosion or polyp on cervix. And to check for IUD in place(just because its in for several years doesn't mean that there cannot be any misplacement). 4] I will suggest a course of Doxycycline for a week. Also use hemostatic drugs like Tab TRANEXEMIC Acid 500mg thrice daily for 2 days- preparations can be of help to control spotting ( since these are prescription drugs you need to check into your local physician to get them). 5] If at all you do not have pain or bleeding again, you can resume sexual activity again. I hope my answer helps you. If any further queries you are most welcome at any point of time. Thanks. Wish you great health. Dr Purushottam